MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE

ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE
Model Number R2005
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Firing Problem (4011)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The physician is alleging a device malfunction causing or contributing to the serious adverse event.The device has not been returned to endogastric solutions, but device return is anticipated.A review of manufacturing records indicate all devices from this product lot released to finished goods inventory passed normal manufacturing final acceptance testing.If the device is returned, a follow-up report will be submitted.
 
Event or Problem Description
The physician reported a mucosal tear occurred during a concomitant hiatal hernia repair and tif procedure.No medical intervention was performed to treat the mucosal tear and no leaks were noted during the post-procedure egd.The procedure was successfully completed using a secondary esophyx device.The day after the procedure the patient returned to the hospital and emergency surgery was performed to treat esophageal and gastric leaks.The patient was subsequently discharged on an unknown date.The physician alleges a stylet punctured the tissue multiple times without a fastener, thus contributing to the noted leaks.
 
Additional Manufacturer Narrative
The device was evaluated at endogastric solutions.A device malfunction was confirmed that may have caused or contributed to fastener delivery issues.No definitive root cause was identified for the device issue noted by the physician.

Brand Name
ESOPHYX Z
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC.
18109 ne 76th st.
suite 100
redmond WA 98052
MDR Report Key8890520
Report Number3005473391-2019-00123
Device Sequence Number11516018
Product Code ODE
UDI-Device Identifier00810275011065
UDI-Public(01)00810275011065(17)190718(10)402495
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172811
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2019
Device Model NumberR2005
Device Catalogue NumberR2005
Device Lot Number402495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight100